[Skip to Content]
[Skip to Content Landing]
Article
November 1989

Transient Hypopyon Following Primary or Adjunct Argon Laser Photocoagulation

Author Affiliations

Detroit, Mich

Arch Ophthalmol. 1989;107(11):1566. doi:10.1001/archopht.1989.01070020644008

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —We read with great interest the article by Johnson et al1 in the May 1989 issue of the Archives. The authors list, as possible causes of the transient hypopyon in 2 of their 30 patients, whom they managed with pars plana vitrectomy and silicone oil injection for complex retinal detachment, an exaggerated inflammatory reaction possibly related to the intensive panretinal laser endophotocoagulation and an exaggerated inflammatory reaction possibly due to contaminants that might have been present in the silicone oil.I would like to point out reports in the literature of three cases of transient hypopyon following argon laser photocoagulation of intraocular tissue.2,3 All three cases of hypopyon followed intensive argon laser application to the iris for iridotomy, and two of the three cases were with documented rubeosis iridis associated with proliferative diabetic retinopathy. It seems, therefore, quite probable that the increased ocular inflammatory reaction

References
1.
Johnson RN, Flynn HW, Parel JM, Portugal LM.  Transient hypopyon with marked anterior chamber fibrin following pars plana vitrectomy and silicone oil injection . Arch Ophthalmol . 1989;107:683-686.Article
2.
Cohen JS, Bibler L, Tucker D.  Hypopyon following laser iridotomy . Ophthalmic Surg . 1984;15:604-606.
3.
Shin DH.  Another hypopyon following laser iridotomy . Ophthalmic Surg . 1984;15:968.
×